MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FLEXIBLE SILICONE DRILL DRIVER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ZIMMER BIOMET, INC. FLEXIBLE SILICONE DRILL DRIVER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 110010733
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device will not be returned for analysis as it¿s location is not known; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported that a metal shard from the inserter was found in the patient on x-ray and subsequently was removed.There were no further medical interventions necessary.There is no further information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: b4, b5, d1, d4, g3, g6, h2, h11.
 
Event or Problem Description
It was reported that a metal shard from the flexible drill was found in the patient and removed.The instrument was a reused device.There is no further information available.
 
Event or Problem Description
There is no update to the prior event description provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: b4 g3 g6 h2 h6 h11 visual examination of the provided pictures identified a metallic piece of the device has fractured.No further evaluation could be made from the provided pictures.Lot identification is necessary for review of device history records, lot identification was not provided.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: a small retained foreign body is present.A definitive root cause cannot be determined.The complaint is confirmed based on the x-ray findings and provided pictures.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further information is available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: d4; d9; g3; h2.The product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: d4; g3; h2; h3; h4; h6.The following sections were corrected: d2a.Visual examination of the returned product identified the silicone sleeve and junction ends showed signs of previous uses.Black silicone sleeve was able to be rolled back to expose the spring damage.Flexible shaft showed fractured springs at the distal junction end.No other damage was noted.Review of the device history records identified no deviations or anomalies during manufacturing.Root cause is unchanged.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further information is available at the time of this report.

Brand Name
FLEXIBLE SILICONE DRILL DRIVER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21880962
Report Number0001825034-2025-01167
Device Sequence Number15613505
Product Code LXH
UDI-Device Identifier00880304569126
UDI-Public(01)00880304569126(11)201123(10)197049
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number110010733
Device Lot Number197049
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2025
Supplement Date Received by Manufacturer04/18/2025
05/06/2025
06/02/2025
11/04/2025
Initial Report FDA Received Date04/22/2025
Supplement Report FDA Received Date04/29/2025
05/08/2025
06/24/2025
11/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/23/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown